Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 222, NWS Lubbock, TX

June 16, 20124 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2012, 4:32 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 4:32 PM CDT (21:32 UTC)
Expired
Jun 16, 2012, 5:15 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS54 KLUB 162132
SVRLUB
TXC219-303-305-445-162215-
/O.NEW.KLUB.SV.W.0222.120616T2132Z-120616T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
  SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS.
  NORTHERN LYNN COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN TERRY COUNTY IN NORTHWEST TEXAS.

* UNTIL 515 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF           
  BROWNFIELD TO 13 MILES NORTH OF TAHOKA TO 11 MILES SOUTH OF  
  SLATON...AND MOVING NORTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE WOODROW...    
  LUBBOCK...WOLFFORTH...AND RANSOM CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND BLOWING DUST WITH VISIBILITY AS LOW AS A QUARTER OF 
A MILE ARE EXPECTED WITH THESE STORMS. IF CAUGHT OUTSIDE...SEEK 
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3349 10225 3361 10188 3349 10159 3319 10157
      3326 10186 3318 10221
TIME...MOT...LOC 2130Z 179DEG 10KT 3326 10215 3336 10186
          3329 10164

$$

05
1 follow-up statement
522 
WWUS54 KLUB 162154
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT SAT JUN 16 2012

TXC219-303-305-445-162215-
/O.CON.KLUB.SV.W.0222.000000T0000Z-120616T2215Z/
HOCKLEY TX-LUBBOCK TX-LYNN TX-TERRY TX-
454 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TERRY...NORTHERN LYNN...SOUTHERN LUBBOCK AND SOUTHEASTERN HOCKLEY
COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF LOCKETVILLE
TO WOODROW TO 5 MILES WEST OF SOUTHLAND...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SLATON...SLIDE...WOODROW...WOLFFORTH...LUBBOCK...MEADOW...AND      
  ROPESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

WATCH FOR AREAS OF VERY POOR VISIBILITY FROM BLOWING DUST AS WELL AS 
LARGE HAIL AND DAMAGING WINDS. IN ADDITION...CONSIDERABLE CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. 

&&

LAT...LON 3349 10225 3361 10188 3349 10159 3319 10157
      3326 10186 3318 10221
TIME...MOT...LOC 2151Z 179DEG 10KT 3332 10215 3342 10186
          3335 10164

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:50 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 16, 3:50 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT SAT JUN 16 2012

.SHORT TERM...
AN UA LOW WEST OF THE BAJA WILL CONTINUE TO RETROGRADE WEST ACROSS
THE EASTERN PACIFIC...WHICH WILL ALLOW THE UA RIDGE CENTERED ACROSS
THE SOUTHERN PLAINS TO ALSO COMMENCE SHIFTING WEST TOWARDS NEW
MEXICO. THIS SLIGHT BUT NOTABLE SHIFT WILL AID TO WEAKEN THE ALREADY
ANEMIC FLOW ALOFT. IT WOULD BE CONCEIVABLE TO THINK THAT AN UA RIDGE
OVERHEAD WOULD EQUATE LARGE SCALE SUBSIDENCE...HOWEVER THAT IS NOT
THE CASE GIVEN A PLUME OF MID-LEVEL MOISTURE WITHIN THE RIDGE AS
INDICATED BY WATER VAPOR IMAGERY...IN ADDITION TO THE CWA BEING
ENCOMPASSED BY AN UPSLOPE SFC REGIME. THUS DEWPOINT TRENDS HAVE BEEN
SIMILAR TO YESTERDAY AS 13Z DEWPOINTS WERE IN THE 50 AND 60S VERSUS
A RECOVERED ATMOSPHERE WITH CURRENT DEWPOINTS GENERALLY IN THE 60S.
IT IS INTERESTING TO SEE THAT SOME MESO-SCALE AND SYNOPTIC FEATURES
ARE SETUP SIMILARLY TO THAT OF YESTERDAY. FIRST THING OF NOTE IS A
SFC TROUGH/DIFFUSED DRYLINE THAT HAS DEVELOPED ACROSS THE WESTERN
PANHANDLES AND EASTERN NEW MEXICO...SERVING AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS THE HIGHER TERRAIN OF COLORADO AND
NEW MEXICO...AND AGITATED CU FIELDS ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE AND NEAR THE TEXAS/NEW MEXICO BORDER. IF THE CU FIELDS
NEAR THE BORDER STRENGTHENS WITH TIME...IT WILL HAVE A BETTER CHANCE
AFFECTING THE WESTERN SOUTH PLAINS THAN THE STORMS FARTHER EAST
ACROSS NEW MEXICO...BECAUSE OF RATHER WEAK FLOW ALOFT.  AN OUTFLOW
BOUNDARY FROM LAST NIGHTS CONVECTION HAS MOVED SOUTH ACROSS THE
EASTERN SOUTH PLAINS AND HAVE PERMITTED -SHRA/-TSRA TO DEVELOP ACROSS
THE SERN ZONES WHERE AGITATED CU FIELDS /THANKS TO HEATING
DESTABILIZATION/ HAVE ALREADY DEVELOPED. SECONDLY...LARGE SCALE
DIVERGENCE MOVING ACROSS THE UPPER TRANS-PECOS IS PROGGED  TO MOVE
ACROSS THE TEXAS/NEW MEXICO BORDER BETWEEN 21-00Z. IT IS THEREFORE
NO SURPRISE TO SEE THE NAM...ECMWF AND TO A LESSER EXTENT THE
GFS...DISPLAY PRECIP DEVELOPING ACROSS THE WESTERN PANHANDLES AND
WESTERN SOUTH PLAINS /NEAREST TO THE DRYLINE/ DURING THE SAID
PERIOD. FURTHERMORE...THE NAM HINTS AT CONVECTION ACROSS THE
SOUTHERN ZONES...WHICH IS OBVIOUSLY HANDLING THE DEVELOPING
CONVECTION ACROSS THE SE BETTER THAN THE OTHER MODELS.

THE ONE SYNOPTIC FEATURE THAT IS DIFFERENT TODAY IS A COLD FRONT
NEARING THE OKLAHOMA PANHANDLE...WITH LATEST RADAR ANALYSIS SHOWING
PRECIP ACROSS KANSAS. ALTHOUGH THE FRONT IS EXPECTED TO STALL WELL
NORTH OF THE REGION AND FINALLY RETREAT THIS EVENING/TONIGHT /LIKE
TYPICAL LATE SPRING/EARLY SUMMER FRONTS DO THIS TIME OF YEAR/...THE
STORMS OR OUTFLOW BOUNDARIES FROM THE CONVECTION COULD DRIFT
SOUTHWARD TONIGHT DUE TO THE UA RIDGE CONTINUING ITS WESTWARD
RETROGRADE THUS INDUCING SLIGHT NORTHERLY FLOW ALOFT. WILL THEREFORE
MAINTAIN THE BEST CHANCE POPS ACROSS THE WESTERN ZONES THIS
AFTERNOON...WITH CHANCES EXTENDING TO THE SOUTHERN TEXAS PANHANDLE
TONIGHT. THE ABILITY FOR STORMS TO BECOME SEVERE EXISTS ONCE AGAIN
TODAY. INVERTED-V SOUNDING PROFILES COMBINED WITH PWATS EXCEEDING
1.00 INCH AND SFC-BASED CAPE OF 2.0-3.0 KJ/KG SUGGEST THE PROSPECT
FOR SEVERE WIND GUSTS /POSSIBLY ANOTHER HABOOB/ AND MODERATE TO
HEAVY RAINFALL GIVEN THE WEAK STEERING FLOW. FURTHERMORE...WEAK 0-6 KM
BULK SHEAR IS INDICATIVE OF STORMS POTENTIALLY HAVING DIFFICULTY
BECOMING ORGANIZED. HOWEVER...THE SHEAR WAS ALSO WEAK YESTERDAY AND
THE END RESULT WAS STILL A SQUALL LINE POSING MORE OF A WIND THREAT
THAN A HAIL THREAT. CURRENT THINKING IS THAT ORGANIZED CONVECTION
CAN NOT BE TOTALLY RULED OUT THIS EVENING/TONIGHT...WITH HAIL ONCE
AGAIN BEING THE LESSER THREAT VERSUS THE WIND.

OVERNIGHT...SOME LINGERING PRECIP IS CONCEIVABLE WITH MODEL RUNS
POINTING TO THE SOUTHERN AND SOUTHEASTERN ZONES...WHICH IS NOT OUT
OF THE QUESTION GIVEN THE FLOW ALOFT. COULD SEE WAKE LOWS DEVELOP
AND PRODUCE A LOCALIZED HEAT BURST AS HAS BEEN THE TREND OF
DETERIORATING STORMS OF LATE. TOMORROW...THE UA RIDGE WILL BE
CENTERED ACROSS WESTERN NEW MEXICO...THUS CONTINUING THE N-NW FLOW
REGIME. AMPLE MOISTURE WILL BE IN PLACE ACROSS THE SOUTHERN PLAINS
AS SFC WINDS PERSIST FROM THE SE. A BROAD SFC TROUGH NNW OF THE
REGION COMBINED WITH LARGE SCALE DIVERGENCE THAT IS PROGGED TO SHIFT
SE FROM THE CENTRAL ROCKIES TO ACROSS THE REGION...COULD PROMOTE
SLIGHT CHANCES OF PRECIP. FORECAST MODELS KEY IN ON THE SERN ZONES
BEING MOST FAVORED LIKELY COINCIDING WITH BEST MOISTURE AXIS. WILL
HOWEVER MAINTAIN SLIGHT CHANCE POPS CWA-WIDE...BUT WITH HIGHEST POPS
ACROSS THE SE. LITTLE TO NO CIN...STEEP LAPSE RATES AND SFC-BASED
CAPE OF 2.0-3.0 KG/KG COULD PROMOTE ANOTHER SHOT OF SEVERE WEATHER.

&&

.LONG TERM...
A SLOW PATTERN TRANSITION IS EXPECTED FOR THE COMING WEEK THAT IS
EXPECTED TO RESULT IN EVENTUAL DRYING AS AN UPPER LEVEL RIDGE BECOMES
MORE ESTABLISHED OVER THE MID-CONTINENT LATER NEXT WEEK. WE WILL
REMAIN SOUTH OF THE MAIN AXIS AND TEMPERATURES SHOULD REMAIN
FAIRLY MODERATE THOUGH WE HAVE EDGED MAXIMUMS UP JUST SLIGHTLY
LATER NEXT WEEK.

UNTIL THEN...WE ARE EXPECTING A WEAKNESS IN THE UPPER LEVEL
PATTERN TO REMAIN OVER THE SOUTHERN HIGH PLAINS THROUGH AT LEAST
TUESDAY WITH SOME DEGREE OF LOW TO MID LEVEL MOISTURE TRAPPED IN
THIS SLOT. A HIGH LEVEL SHEAR AXIS CURRENTLY STRETCHED FROM THE
CENTRAL ROCKIES INTO THE CENTRAL PLAINS WILL BEND SOUTHWARD A BIT
INTO OUR AREA BY LATE SUNDAY AND MONDAY AS AN UPPER TROUGH SWINGS
ACROSS THE NORTHERN ROCKIES. MODEL SOLUTIONS REMAIN A BIT DRIER
THAN WHAT THE PATTERN MIGHT IMPLY SO WE HAVE RETAINED A SLIGHT
CHANCE OF THUNDER FOR AREAS MAINLY ON THE CAPROCK BOTH MONDAY AND
TUESDAY. LOW LEVEL MOISTURE DOES APPEAR LESS THOUGH ENOUGH MID
LEVEL MOISTURE SHOULD SUPPORT A POSSIBILITY OF A FEW HIGH-BASED
THUNDERSTORMS AS BROUGHT UP BY THE PREVIOUS SHIFT.

ON WEDNESDAY WE ARE STILL WATCHING A SLOWLY WESTWARD MOVING WAVE
CENTERED NEAR THE GULF COAST EDGE A BIT CLOSER TO OUR EASTERN
ZONES. THIS SHOULD INCREASE THE LOW LEVEL SOUTHERLY COMPONENT A
BIT AND PROBABLY SEND ENOUGH MOISTURE FOR A POSSIBILITY OF MORNING
LOW CLOUDS AND AN INCREASE IN AFTERNOON CUMULUS BOTH WEDNESDAY AND
THURSDAY. THIS PROBABLY WILL MODERATE TEMPERATURES DOWNWARD A BIT
BUT WE ARE RELUCTANT TO ADD ANY THUNDER MENTION JUST YET.

BY LATE NEXT WEEK THE UPPER RIDGE DEVELOPING ALONG A WEST TO EAST
AXIS TO OUR NORTH SHOULD CLAMP DOWN ON LIFTING AND LEAD TO MORE
DRYING AS WE HEAD DEEP INTO THE EXTENDED PERIOD. THIS ALSO SHOULD
SUPPORT THE SLOW WARMING HEADING TOWARDS NEXT WEEKEND MENTIONED
EARLIER. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63  93  63  98  65 /  50  20  20  20  20
TULIA         65  92  66  98  65 /  40  20  20  20  20
PLAINVIEW     67  93  66  98  67 /  30  20  20  10  10
LEVELLAND     66  94  66 100  68 /  30  20  20  20  20
LUBBOCK       67  94  69  99  70 /  30  20  20  10  10
DENVER CITY   66  93  66  99  68 /  20  20  20  20  20
BROWNFIELD    66  95  67  99  69 /  20  20  20  10  10
CHILDRESS     70  96  71  98  70 /  30  20  20  10  10
SPUR          69  95  70  97  70 /  20  20  20  10  10
ASPERMONT     71  97  73  98  73 /  20  20  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29/05
Hazardous weather outlook, Jun 16, 12:01 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1201 PM CDT SAT JUN 16 2012

TXZ021>044-171715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1201 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS LATER THIS
AFTERNOON OR THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE
PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO QUARTER SIZE. IN
ADDITION...A COMPLEX OF THUNDERSTORMS MAY ORGANIZE AND ADVANCE
INTO THE SOUTHERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS TONIGHT.
IF THIS OCCURS...THE COMPLEX WOULD BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA SUNDAY...MONDAY AND POSSIBLY TUESDAY. SEVERE WEATHER
WILL BE POSSIBLE WITH THESE STORMS...BUT WILL LIKELY BE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, Jun 16, 12:43 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1243 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND GST HAPPY                   34.74N 101.86W
06/16/2012  E75 MPH          SWISHER            TX   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN...SHINGLES BLOWN OFF
            ROOFS...DUMPSTERS BLOWN OVER. TIME ESTIMATED BETWEEN 100
            AM AND 200 AM.

&&

EVENT NUMBER LUB1200350

MCQUEEN
Special weather statement, Jun 16, 3:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CDT SAT JUN 16 2012

TXZ038-044-162115-
KING-STONEWALL-
329 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING  COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER THE EASTERN AND SOUTHEASTERN KING
COUNTY...MOVING NORTHEAST AT 5 MPH.

PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3327 9999 3337 10019 3339 10022 3368 10012
      3362 9999 3342 9999 3341 9998 3328 9998
TIME...MOT...LOC 2028Z 203DEG 3KT 3344 10008
Special weather statement, Jun 16, 4:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 16 2012

TXZ034-035-040-041-162215-
HOCKLEY-LUBBOCK-LYNN-TERRY-
421 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS
DEVELOPING OVER THE SOUTHERN SOUTH PLAINS AFFECTING PARTS OF
TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST CENTRAL TERRY
COUNTY TO NORTH CENTRAL LYNN COUNTY TO EAST CENTRAL LYNN COUNTY.
THESE WERE MOVING NORTHWEST AT 10 MPH. AT THE CURRENT MOVEMENT...
THESE STORMS WILL APPROACH SOUTHERN PARTS OF LUBBOCK AROUND 515 PM
OR 530 PM.

PENNY SIZE HAIL...WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THESE
STORMS.

GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW A MILE AT TIMES. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3345 10232 3350 10197 3347 10168 3319 10156
      3325 10186 3316 10215
TIME...MOT...LOC 2118Z 133DEG 10KT 3326 10213 3334 10186
          3325 10162

05
Special weather statement, Jun 16, 4:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 16 2012

TXZ030-031-037-162200-
DICKENS-FLOYD-MOTLEY-
421 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR DICKENS...FLOYD AND MOTLEY
COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS WESTERN AND SOUTHEASTERN MOTLEY
COUNTY...WERE SLOWLY MOVING SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND FREQUENT DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3373 10053 3382 10105 3384 10105 3384 10117
      3423 10118 3428 10096 3402 10052
TIME...MOT...LOC 2119Z 290DEG 4KT 3394 10073

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:25 PM CDTSpecial Weather StatementLUBBailey, Parmer35 min
Jun 15, 7:47 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb43 min
Jun 15, 8:20 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Cochran, Hockley, Lamb, Parmer40 min
Jun 15, 8:40 PM CDTBlowing Dust AdvisoryLUBBriscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more80 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry, Yoakum51 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher61 min
Jun 15, 9:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Hockley, Lubbock, Lynn, Terry44 min
Jun 15, 10:00 PM CDTSpecial Weather StatementLUBBriscoe, Floyd, Hale, Swisher30 min
Jun 15, 10:17 PM CDTAreal Flood AdvisoryLUBLubbock3 hr
Jun 15, 10:40 PM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Lubbock35 min
Jun 15, 11:12 PM CDTSevere Thunderstorm WarningLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 3 more64 min
Jun 16, 12:44 AM CDTSpecial Weather StatementLUBCastro31 min
Jun 16, 1:12 AM CDTHigh Wind WarningLUBBriscoe, Castro, Swisher108 min
Jun 16, 2:04 AM CDTSpecial Weather StatementLUBBailey, Parmer41 min
Jun 16, 2:29 AM CDTSpecial Weather StatementLUBFloyd, Hale31 min
Jun 16, 2:44 AM CDTSpecial Weather StatementLUBLamb46 min
Jun 16, 3:29 PM CDTSpecial Weather StatementLUBKing46 min
Jun 16, 4:21 PM CDTSpecial Weather StatementLUBMotley39 min
Jun 16, 4:38 PM CDTSpecial Weather StatementLUBKing37 min
Jun 16, 5:00 PM CDTSpecial Weather StatementLUBDickens45 min
Jun 16, 5:17 PM CDTSpecial Weather StatementLUBHockley, Lynn, Terry43 min
Jun 16, 5:19 PM CDTSpecial Weather StatementLUBKing, Stonewall41 min
Jun 16, 5:40 PM CDTSpecial Weather StatementLUBHockley35 min
Jun 16, 5:47 PM CDTSpecial Weather StatementLUBDickens43 min
Jun 16, 5:58 PM CDTAreal Flood AdvisoryLUBLynn2 hr
Jun 16, 6:31 PM CDTSpecial Weather StatementLUBGarza, Kent29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.